MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 NANO 1.5MM X 3CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 NANO 1.5MM X 3CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035421530
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that pre-operative endovascular tumor embolization for the middle meningeal artery procedure was performed before brain tumor resection.During the endovascular embolization procedure, three branched blood vessels were embolized in the middle meningeal artery by using embosphere (embolic material) and four coils.During endovascular coil embolization procedure, while advancement of the subject coil into the distal portion of the microcatheter, resistance was noted.After placement of the subject coil at the embolic site, the subject coil was detached and detachment was also confirmed under fluoroscopy.While removal of the coil delivery wire post detachment, subject proximal portion of the subject coil was pulled back with the delivery wire into the microcatheter.Coil delivery wire was removed but coil was still attached to the microcatheter.Four attempts are made to placed the subject coil from microcatheter to the embolic site using guidewire and the procedure was completed successfully.
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device is not available; therefore, functional testing as well as visual testing cannot be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The coil was not returned as it was implanted, however the associated microcatheter was returned which was noted to be slightly damaged to the distal tip and blocked with dried blood, which are both contributory factors to the reported event.An assignable cause of procedural factors will be assigned to the reported event of main coil migration, coil in catheter friction and device interaction with another device, as the issue investigation confirms that there was an act or omission of an act that resulted in a different medical product response than intended by the manufacturer and/or expected by the user.H3 other text : the device is not available to the manufacturer, as device is implanted in patient.
 
Event or Problem Description

Brand Name
TARGET 360 NANO 1.5MM X 3CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key11967463
Report Number3008881809-2021-00234
Device Sequence Number4414899
Product Code HCG
UDI-Device Identifier04546540697943
UDI-Public04546540697943
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2022
Device Model NumberM0035421530
Device Catalogue NumberM0035421530
Device Lot Number21965706
Was Device Available for Evaluation? No
Date Returned to Manufacturer06/01/2021
Initial Date Received by Manufacturer 05/18/2021
Supplement Date Received by Manufacturer08/13/2021
Initial Report FDA Received Date06/09/2021
Supplement Report FDA Received Date08/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
XT17 MICROCATHETER (STRYKER); XT17 MICROCATHETER (STRYKER)
Outcome Attributed to Adverse Event Other; Required Intervention;